Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 366, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2023, 8:25 AM CDT for 4 counties in Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2023, 8:25 AM CDT (13:25 UTC)
- Expired
- Aug 26, 2023, 9:08 AM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, MO, Montgomery County, MO, Pike County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
427
WUUS53 KLSX 261325
SVRLSX
MOC113-139-163-219-261430-
/O.NEW.KLSX.SV.W.0366.230826T1325Z-230826T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
825 AM CDT Sat Aug 26 2023
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Lincoln County in east central Missouri...
Northeastern Montgomery County in east central Missouri...
Northeastern Warren County in east central Missouri...
Southeastern Pike County in northeastern Missouri...
* Until 930 AM CDT.
* At 824 AM CDT, a severe thunderstorm was located near New Hartford,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Troy, Wright City, Elsberry, Moscow Mills, Winfield, Davis, Hawk
Point, Eolia, Bellflower, Fountain N' Lakes, Chain of Rocks, New
Hartford, Foristell, Old Monroe, Silex, Foley, Hamburg, Truxton,
Whiteside, and Cave.
This includes Interstate 70 in Missouri between exits 199 and 200.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3923 9072 3915 9071 3911 9068 3909 9068
3905 9071 3900 9068 3894 9067 3891 9072
3892 9074 3893 9073 3892 9079 3887 9082
3889 9087 3889 9095 3881 9096 3879 9101
3904 9140 3930 9122
TIME...MOT...LOC 1324Z 297DEG 41KT 3915 9132
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney2 follow-up statements
304
WWUS53 KLSX 261356
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
856 AM CDT Sat Aug 26 2023
MOC139-163-219-261406-
/O.CAN.KLSX.SV.W.0366.000000T0000Z-230826T1430Z/
Montgomery MO-Warren MO-Pike MO-
856 AM CDT Sat Aug 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY...
NORTHEASTERN WARREN COUNTIES IN EAST CENTRAL MISSOURI AND
SOUTHEASTERN PIKE COUNTIES IN NORTHEASTERN MISSOURI IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3922 9072 3915 9071 3911 9068 3905 9071
3894 9067 3891 9072 3892 9074 3893 9073
3892 9079 3887 9082 3889 9095 3887 9096
3887 9110 3893 9111 3893 9119 3899 9119
3900 9126 3914 9126 3914 9118 3923 9118
TIME...MOT...LOC 1356Z 297DEG 33KT 3904 9103
$$
MOC113-261430-
/O.CON.KLSX.SV.W.0366.000000T0000Z-230826T1430Z/
Lincoln MO-
856 AM CDT Sat Aug 26 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR LINCOLN COUNTY...
At 856 AM CDT, a severe thunderstorm was located over Davis, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Troy, Elsberry, Moscow Mills, Winfield, Davis, Hawk Point, Eolia,
Fountain N' Lakes, Chain of Rocks, Flint Hill, Old Monroe, Silex,
Foley, Truxton, Whiteside, Cave, Olney, and New Hope.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3922 9072 3915 9071 3911 9068 3905 9071
3894 9067 3891 9072 3892 9074 3893 9073
3892 9079 3887 9082 3889 9095 3887 9096
3887 9110 3893 9111 3893 9119 3899 9119
3900 9126 3914 9126 3914 9118 3923 9118
TIME...MOT...LOC 1356Z 297DEG 33KT 3904 9103
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney138
WWUS53 KLSX 261408
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
908 AM CDT Sat Aug 26 2023
MOC113-261418-
/O.CAN.KLSX.SV.W.0366.000000T0000Z-230826T1430Z/
Lincoln MO-
908 AM CDT Sat Aug 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3922 9072 3915 9071 3911 9068 3905 9071
3894 9067 3891 9072 3892 9074 3893 9073
3892 9079 3887 9082 3889 9095 3887 9096
3887 9110 3893 9111 3893 9119 3899 9119
3900 9126 3914 9126 3914 9118 3923 9118
TIME...MOT...LOC 1407Z 297DEG 41KT 3898 9087
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:22 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 26, 6:22 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
622 AM CDT Sat Aug 26 2023
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 442 AM CDT Sat Aug 26 2023
Key Messages:
1. There will be one more day of dangerous heat across southeast
Missouri and southwest Illinois with heat indices in the 100-105
range. There is some possibility that showers and thunderstorms
could keep the temperatures down, allowing the warning to be
cancelled early.
2. Additional showers and thunderstorms are expected through tonight
over the area. One or two of these storms this afternoon could
produce damaging wind gusts over southeast Missouri.
3. Dry conditions with near to below normal temperatures expected
next week.
The Excessive Heat Warning will remain in place for southeast
Missouri and southwest Illinois through 7 pm for heat indices in the
100-105 range. While temperatures will not be as warm across the
area today behind the cold front that is currently moving south
across the area, I still expect them to climb into the into the
upper 80s and lower 90s over the warning area. While the early
morning surface analysis did show that the cold front had made it
through most of the CWA with light northerly winds behind it,
most of the dewpoints over Missouri and Illinois remain in the
70s. The dewpoints will not fall into the 60s until late tonight
and Sunday. There is still some potential that convective debris
and additional thunderstorm development will cause the
temperatures to be cooler than expected, and the warning will need
to be canceled.
Scattered showers and thunderstorms continue to develop along and
behind the cold front early this morning. A MCS is moving across
northern Missouri that is expected to weaken as it moves into the
northern CWA. Additional scattered showers and thunderstorms will
develop in the wake of the MCS with the best chance across central
and southeast Missouri this afternoon associated with a MCV. One or
two of these storms could produce a damaging wind gust given the
very unstable atmosphere and steep low level lapse rates. I have
extended that chance for showers and thunderstorms into tonight as a
shortwave trough will move southeast across the area. This chance
will linger over southeast Missouri into Sunday morning.
Britt
.LONG TERM... (Sunday Night through Friday)
Issued at 442 AM CDT Sat Aug 26 2023
We're still on track for mainly dry weather most of next week as
model guidance continues to showing a dry cold front moving through
the area on Tuesday and an upper ridge building into the area mid-
late week. Most of the the individual members back this up as they
are showing a dry forecast from late Sunday through Friday.
Temperatures will be at or below normal with 850mb temperatures
around 15C.
Britt
&&
.AVIATION... (For the 12z TAFs through 12z Sunday Morning)
Issued at 614 AM CDT Sat Aug 26 2023
There will be a chance of showers and thunderstorms at the
terminals through this evening. The best chance will be
at UIN through 15Z with a line of thunderstorms approaching
from the west. Have included VCTS through 15Z and another
chance during the afternoon hours at the other terminals when the
best chance for thunderstorms will be. Any of the heavier showers
and thunderstorms will have MVFR, possible IFR visibilities and
ceilings in brief downpours. Winds will be mainly from the north
to northeast at less than 10 knots outside of thunderstorms.
Britt
&&
.CLIMATE...
Issued at 627 PM CDT Thu Aug 24 2023
The ongoing heat wave is of a historic nature, and compares to
some of the most memorable heat waves on record for our region
such as 1995 and 1980. The extreme nature of this heat wave has
to do with its humidity and longevity, not just the temperatures.
While we have not set high temperature records, we have challenged
record heat index readings.
TOP 10 HEAT INDEX READINGS SINCE 1945:
ST LOUIS COLUMBIA QUINCY
120 - Jul 13, 1995 117 - Aug 20, 2023 <=== 121 - Jul 23, 2005
118 - Jul 14, 1980 116 - Jul 13, 1995 120 - Jul 11, 1980
118 - Aug 18, 1995 115 - Aug 29, 1984 118 - Jul 7, 1980
117 - Jul 12, 1995 115 - Aug 11, 1997 118 - Jul 8, 1980
116 - Aug 20, 2023 <=== 115 - Aug 3, 2008 118 - Jul 12, 1980
116 - Aug 22, 2023 <=== 114 - Jul 12, 1954 117 - Jul 19, 1980
116 - Jul 4, 1990 114 - Aug 18, 1995 117 - Jul 14, 1980
116 - Jul 13, 1977 113 - Aug 6, 1951 116 - Aug 23, 2023 <===
116 - Jul 1, 1980 113 - Jun 27, 1980 116 - Aug 10, 2010
116 - Aug 2, 2011 113 - Jul 1, 1980 115 - Aug 20, 2023 <===
AND 2 OTHER DAYS AND 9 OTHER DAYS AND 5 OTHER DAYS
The longevity of the extreme heat index readings has also been of
historic significance. St Louis is closing in on the longest
stretch of days with heat index of 110 or greater.
Consecutive days with heat index of 110 or greater at St Louis:
6 days - August 20-25, 2023 (116, 114, 116, 113, 115, 115) <=== CURRENT
6 days - July 7-12, 1980 (114, 114, 112, 114, 114, 112)
5 days - August 9-13, 2010 (110, 112, 111, 111, 112)
3 days - July 14-16, 1980 (117, 112, 111)
The following temperature records have been set:
ST LOUIS:
AUG 23 - WARMEST LOW TEMPERATURE OF 82 BREAKS THE OLD RECORD OF 80
SET IN 2014.
AUG 24 - WARMEST LOW TEMPERATURE OF 82 BREAKS THE OLD RECORD OF 81
SET IN 2011.
AUG 25 - WARMEST HIGH TEMPERATURE OF 104 BREAKS THE OLD RECORD OF 101
SET IN 1943.
AUG 25 - WARMEST LOW TEMPERATURE OF 83 BREAKS THE OLD RECORD OF 81
SET IN 2021. (NOT OFFICIAL UNTIL THE DAY IS COMPLETE)
COLUMBIA:
AUG 24 - WARMEST LOW TEMPERATURE OF 78 BREAKS THE OLD RECORD OF 77
SET IN 1910.
Kimble
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning until 7 PM CDT this evening for Crawford
MO-Iron MO-Jefferson MO-Madison MO-Reynolds MO-Saint
Francois MO-Sainte Genevieve MO-Washington MO.
IL...Excessive Heat Warning until 7 PM CDT this evening for Monroe IL-
Randolph IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 26, 3:19 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 319 AM CDT Sat Aug 26 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270830- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 319 AM CDT Sat Aug 26 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Heat index values up to 105 degrees are likely today over parts of southeast Missouri and southwest Illinois where an Excessive Heat Warning Remains in Effect. There is a chance of thunderstorms over the area through tonight. One or two of these storms could produce damaging winds this afternoon over southeast Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms over southeast Missouri on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon. Britt
In the hours before
Local storm report, Aug 26, 6:09 AM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
609 AM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM Tstm Wnd Gst 1 SW Litchfield 39.16N 89.67W
08/26/2023 M53 MPH Montgomery IL AWOS
&&
JPGLocal storm report, Aug 26, 6:10 AM CDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
610 AM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM Tstm Wnd Gst Greenville 38.89N 89.40W
08/26/2023 E47 MPH Bond IL Amateur Radio
&&
JPGLocal storm report, Aug 26, 6:41 AM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
641 AM CDT Sat Aug 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM Tstm Wnd Gst 1 NW Salem 38.64N 88.97W
08/26/2023 M43 MPH Marion IL AWOS
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:51 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Montgomery, Pike, Ralls | 39 min |
| Aug 26, 9:03 AM CDT | Areal Flood Advisory | LSX | Marion | 3 hr |
| Aug 26, 3:43 PM CDT | Flash Flood Warning | LSX | Lewis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.